Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 254, NWS Memphis, TN

April 26, 20118 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2011, 12:58 AM CDT for 8 counties in Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 12:58 AM CDT (05:58 UTC)
Expired
Apr 26, 2011, 2:02 AM CDT
In force
64 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 11:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 388 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1507 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
388 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
4.0
Supercell composite
19.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WUUS54 KMEG 260558
SVRMEG
MSC013-017-057-081-095-115-117-141-260715-
/O.NEW.KMEG.SV.W.0254.110426T0558Z-110426T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 AM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 215 AM CDT

* AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  BURTON TO SHANNON TO 8 MILES SOUTHWEST OF VARDAMAN...OR ALONG A
  LINE EXTENDING FROM 9 MILES WEST OF TISHOMINGO STATE PARK TO 7
  MILES SOUTHWEST OF VERONA TO 17 MILES SOUTHWEST OF HOUSTON...AND
  MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...BELMONT...BURTON...EVERGREEN...FAIRVIEW...FULTON...
  HOULKA...HOUSTON...MANTACHIE...MIDWAY...NEW SALEM...NEW WREN AND
  OKOLONA.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE...BAY SPRINGS
  LAKE AND DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3368 8849 3368 8871 3381 8872 3381 8891
      3375 8893 3373 8903 3372 8944 3372 8945
      3438 8859 3491 8810 3490 8809 3375 8824
      3365 8850 3365 8851
TIME...MOT...LOC 0558Z 270DEG 46KT 3462 8832 3411 8876
          3379 8925

$$
3 follow-up statements
471 
WWUS54 KMEG 260620
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 AM CDT TUE APR 26 2011

MSC115-260630-
/O.CAN.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
PONTOTOC MS-
120 AM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PONTOTOC COUNTY
IS CANCELLED...

AT 120 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3365 8850 3365 8851 3368 8849 3368 8871
      3381 8872 3381 8891 3375 8893 3375 8901
      3373 8903 3373 8927 3408 8885 3408 8882
      3411 8882 3474 8812 3375 8824 3374 8831
      3372 8832
TIME...MOT...LOC 0620Z 267DEG 37KT 3463 8809 3414 8857
          3378 8901

$$

MSC013-017-057-081-095-117-141-260715-
/O.CON.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
TISHOMINGO MS-PRENTISS MS-LEE MS-ITAWAMBA MS-CALHOUN MS-MONROE MS-
CHICKASAW MS-
120 AM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CHICKASAW...MONROE...SOUTHEASTERN CALHOUN...ITAWAMBA...SOUTHERN
LEE...SOUTHEASTERN PRENTISS AND SOUTHERN TISHOMINGO COUNTIES...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MINGO TO NETTLETON TO WOODLAND...OR ALONG A LINE EXTENDING FROM
TISHOMINGO STATE PARK TO 6 MILES SOUTHEAST OF VERONA TO 9 MILES
SOUTHWEST OF HOUSTON...MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...BELMONT...EVERGREEN...FAIRVIEW...FULTON...GATTMAN...GOLDEN...
HATLEY...HOUSTON...MANTACHIE...NETTLETON...NEW SALEM AND NEW WREN.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3365 8850 3365 8851 3368 8849 3368 8871
      3381 8872 3381 8891 3375 8893 3375 8901
      3373 8903 3373 8927 3408 8885 3408 8882
      3411 8882 3474 8812 3375 8824 3374 8831
      3372 8832
TIME...MOT...LOC 0620Z 267DEG 37KT 3463 8809 3414 8857
          3378 8901

$$
863 
WWUS54 KMEG 260639
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
139 AM CDT TUE APR 26 2011

MSC013-081-117-141-260649-
/O.CAN.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
TISHOMINGO MS-PRENTISS MS-LEE MS-CALHOUN MS-
139 AM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
SOUTHERN LEE...SOUTHEASTERN PRENTISS AND SOUTHERN TISHOMINGO COUNTIES
IS CANCELLED...

AT 139 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3368 8849 3368 8871 3381 8872 3381 8891
      3375 8893 3375 8901 3373 8903 3374 8913
      3410 8860 3409 8854 3415 8854 3447 8816
      3375 8824 3374 8831 3372 8832 3365 8850
TIME...MOT...LOC 0639Z 267DEG 37KT 3464 8785 3415 8833
          3379 8878

$$

MSC017-057-095-260715-
/O.CON.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
ITAWAMBA MS-MONROE MS-CHICKASAW MS-
139 AM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN CHICKASAW...MONROE AND SOUTHERN ITAWAMBA COUNTIES...

AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 27 MILES NORTHEAST OF BOUNDS CROSSROADS TO CARDSVILLE TO MC
CONDY...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF TISHOMINGO
STATE PARK TO 8 MILES SOUTH OF FULTON TO 12 MILES SOUTHEAST OF
HOUSTON...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...EVERGREEN...FULTON...GATTMAN...HATLEY...NEW SALEM...NEW
WREN...PRAIRIE...SMITHVILLE...TREBLOC...TREMONT...WOODLAND AND
JACINTO.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3368 8849 3368 8871 3381 8872 3381 8891
      3375 8893 3375 8901 3373 8903 3374 8913
      3410 8860 3409 8854 3415 8854 3447 8816
      3375 8824 3374 8831 3372 8832 3365 8850
TIME...MOT...LOC 0639Z 267DEG 37KT 3464 8785 3415 8833
          3379 8878

$$
170 
WWUS54 KMEG 260702
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
202 AM CDT TUE APR 26 2011

MSC017-057-095-260712-
/O.CAN.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
ITAWAMBA MS-MONROE MS-CHICKASAW MS-
202 AM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICKASAW...
MONROE AND SOUTHERN ITAWAMBA COUNTIES IS CANCELLED...

AT 202 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3368 8849 3368 8871 3381 8872 3381 8891
      3375 8893 3375 8901 3373 8903 3374 8913
      3410 8860 3409 8854 3415 8854 3447 8816
      3375 8824 3374 8831 3372 8832 3365 8850
TIME...MOT...LOC 0702Z 267DEG 37KT 3465 8756 3416 8804
          3380 8850

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:39 AM CDT, 19 minutes earlier.

Area forecast discussion, Apr 26, 12:39 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 AM CDT TUE APR 26 2011

.UPDATE...
UPDATED FOR CANCELLATION OF TORNADO WATCH AND FOR 06Z AVIATION
DISCUSSION

&&

.DISCUSSION...

TORNADO WATCH 206 HAS EXPIRED WITH A PORTION OF WEST TENNESSEE AND
NORTH MISSISSIPPI REPLACED INTO A SEVERE WATCH UNTIL 10Z.
THUNDERSTORMS WILL CONTINUE THROUGHOUT MOST OF THE MIDSOUTH FOR
THE NEXT FEW HOURS WITH GRADUAL CLEARING FROM WEST TO EAST. WINDS
WILL SHIFT FOR A FEW HOURS FROM THE SOUTHEAST BEHIND THE MCC AND
THEN SOUTH AGAIN BY MORNING.

JAB

&&

.PREV DISCUSSION... /ISSUED 636 PM CDT MON APR 25 2011/

UPDATE...
UPDATED FOR AVIATION.

PREV DISCUSSION... /ISSUED 416 PM CDT MON APR 25 2011/

DISCUSSION...
.SIGNIFICANT SEVERE WEATHER OUTBREAK / EXTENDED FLOODING EVENT
ABOUT TO UNFOLD ACROSS THE MIDSOUTH...

GOES IR IMAGERY SHOWED A NEGATIVELY TILTED UPPER LEVEL TROF
DIGGING INTO THE SOUTHERN PLAINS AT MIDAFTERNOON. NUMEROUS
CLUSTERS OF SEVERE STORMS HAVE FORMED AHEAD OF THIS FEATURE...
INTO TWO LINEAR CLUSTERS. EXPECT THE TWO LINEAR CLUSTERS TO
CONSOLIDATE INTO A SOLID QLCS BY THE TIME IT ENTERS EASTERN AR
EARLY THIS EVENING. HAVE DECIDED TO INCLUDE LAWRENCE AND RANDOLPH
INTO TORNADO WATCH 205... BASED ON PROXIMITY TO THE LEADING
CLUSTER OF STORMS.

SIMILAR TO TODAY...EXPECT POST SQUALL LINE COLD OUTFLOW POOL TO
PREVAIL OVER MUCH OF THE MIDSOUTH TUESDAY MORNING. THIS AIRMASS
SHOULD QUICKLY MODIFY... WITH A WARM FRONT LIKELY LIFTING INTO THE
TO THE I40 CORRIDOR BY NOON... AND THROUGH MOST OF THE MIDSOUTH
DURING TUESDAY AFTERNOON. NAM SUGGESTS SCATTERED TO NUMEROUS
STORMS ALONG THE FRONT... REPRESENTING AN AFTERNOON SEVERE THREAT.
NAM SOUNDINGS SHOW MODERATE HELICITY...BUT EXPECT ENHANCED
HELICITY NEAR THE WARM FRONT.

ENVIRONMENTAL HELICITY IMPROVES MARKEDLY BY TUESDAY EVENING AND
OVERNIGHT WEDNESDAY MORNING. 18Z NAM IS A LITTLE FURTHER NORTH
WITH A SURFACE TRIPLE POINT... TAKING IT THROUGH NORTHEAST AR.
THIS SOLUTION WOULD REPRESENT AN ENHANCED TORNADO THREAT FOR
EASTERN ARKANSAS AND EVEN THE MEMPHIS METRO WEDNESDAY MORNING.
ECMWF CONCURS... BUT IT SHOULD BE NOTED THAT THE 12Z GFS IS
CONSIDERABLY FASTER THAN EITHER MODEL. GIVEN THE NEAR CONCURRENT
NAM/ECMWF SOLUTIONS...HAVE STUCK WITH A MORE WESTERLY SOLUTION TO THE
MODERATE RISK WEDNESDAY MORNING...INCLUDING THE MEMPHIS METRO.

EXPECT A STRONGLY FORCED SQUALL LINE TO FORM WEDNESDAY AFTERNOON...
LIFTING EAST AHEAD OF A SHARP MIDLEVEL TROF. WIDESPREAD DAMAGING
WINDS... QLCS TORNADOES WILL BE POSSIBLE.

OVERALL... FEW CHANGES FROM EARLIER FORECASTS. FLASH FLOOD THREAT
REMAINS SIGNIFICANT AND POTENTIALLY LIFE THREATENING...PARTICULARLY
OVER AREAS SUCH AS FAR NORTHEAST AR THAT HAVE ALREADY RECEIVED UP
TO 8 INCHES OF RAIN. SOME OF THE HEAVIEST RAIN ACROSS THE MIDSOUTH
WILL LIKELY FALL TONIGHT AND AGAIN TUESDAY NIGHT.

QUIETER WEATHER FOR THE LATTER HALF OF THE WEEK. EXPECT A COLD
FRONTAL PASSAGE ON OR ABOUT SUNDAY BASED ON GFS/ECMWF SOLUTIONS.
RIVER FLOODING WILL CONTINUE.

PWB

AVIATION...
06Z TAFS

LARGE MCC WILL CONTINUE TO AFFECT THE TAF SITES EARLY IN THE
PERIOD WITH THE FRONT OF THE LINE ANTICIPATED TO COME THROUGH KTUP
IN THE NEXT TWO HOURS. CLEARING WILL TAKE PLACE QUICKLY FIRST AT
KJBR. MODERATE CONFIDENCE THAT MVFR CIGS WILL DEVELOP BY SUNRISE
FOR A FEW HOURS THEN LIFT TO VFR BY LATE MORNING. WINDS WILL BE
SOUTHEAST BEHIND THE THUNDERSTORM COMPLEX VEERING TOWARDS THE
SOUTH BY MORNING.

MORE STORMS ARE ANTICIPATED TOMORROW IN THE AFTERNOON AND EVENING.
SOME OF WHICH WILL BE HEAVY. FOR NOW THINKING IS LEANING TOWARDS
TWO ROUNDS...ONE IN THE MID TO LATE AFTERNOON WITH SOME SHOWERS IN
THE EVENING AND THEN A NEW ROUND SHORTLY AFTER THIS TAF PERIOD.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  75  50  74 /  90 100  10  10
MKL  67  75  43  70 /  90 100  10  10
JBR  60  70  43  72 /  90  90  10  10
TUP  71  76  46  74 /  80 100  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
     TATE-TIPPAH-TISHOMINGO-TUNICA-UNION.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 26, 12:38 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 AM CDT TUE APR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-270545-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1238 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS WEST
TENNESSEE AND NORTH MISSISSIPPI THROUGH LATE TONIGHT. WIDESPREAD
AND POTENTIALLY SIGNIFICANT WIND DAMAGE WILL BE POSSIBLE ACROSS
AREAS WITHIN THE MODERATE RISK AREA. THERE REMAINS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS WEST OF THE MISSISSIPPI RIVER TO INCLUDE
NORTHEAST AND EAST ARKANSAS ALONG WITH THE MISSOURI BOOTHEEL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE MID SOUTH ON TUESDAY. THERE WILL BE AN ENHANCED RISK OF
STRONG LONG TRACKED TORNADOES LATE TUESDAY AFTERNOON THROUGH EARLY
WEDNESDAY MORNING. IN ADDITION TO THE TORNADO THREAT...THERE WILL
BE THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS.

ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS
EAST OF THE MISSISSIPPI RIVER. THERE MAY BE AN ENHANCED RISK OF
TORNADOES AHEAD OF A LOW PRESSURE AND WARM FRONT LIFTING NORTH
THROUGH THE DELTA.

MULTIPLE ROUNDS OF THUNDERSTORMS TONIGHT THROUGH WEDNESDAY WILL
SIGNIFICANT RAINFALL TO THE MIDSOUTH...RESULTING IN THE THREAT FOR
SIGNIFICANT AND LIFE THREATENING FLASH FLOODING. A FLASH FLOOD WATCH
CONTINUES THROUGH WEDNESDAY AFTERNOON. CONSULT THE FLASH FLOOD WATCH
FOR DETAILS.

AREA RIVERS WILL RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES.
SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE
ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL
UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FROM TONIGHT THROUGH WEDNESDAY.

JLH

In the hours before

Local storm report, Apr 25, 11:31 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     BYHALIA                 34.86N 89.69W
04/25/2011                   MARSHALL           MS   EMERGENCY MNGR

            TREE DOWN ACROSS BOTH LANES OF TRAFFIC ON HIGHWAY 309 ONE
            QUARTER MILE SOUTH OF COLDWATER RIVER.

1123 PM     TSTM WND GST     JACKSON                 35.63N 88.83W
04/25/2011  M70.00 MPH       MADISON            TN   ASOS

1127 PM     TSTM WND GST     3 NE BELLS              35.75N 89.05W
04/25/2011  M62.00 MPH       CROCKETT           TN   TRAINED SPOTTER

&&

JAB
Local storm report, Apr 25, 11:36 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1136 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     2 N DUNDEE              34.55N 90.45W
04/25/2011                   TUNICA             MS   EMERGENCY MNGR

            ONE HOUSE DESTROYED, THREE WITH MAJOR DAMAGE IN MALD
            COMMUNITY 2-3 NORTH OF DUNDEE.

1132 PM     TSTM WND GST     4 NE JACKSON            35.67N 88.78W
04/25/2011  M64.00 MPH       MADISON            TN   BROADCAST MEDIA

&&

JAB
Local storm report, Apr 26, 12:03 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     SOUTHAVEN               34.97N 90.00W
04/25/2011                   DESOTO             MS   TRAINED SPOTTER

            FENCE DAMAGE. MULTIPLE FENCE PANELS BLOWN DOWN.

1118 PM     TSTM WND DMG     2 SW ADAIR              35.69N 89.00W
04/25/2011                   MADISON            TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN. A TREE FELL ON A HOUSE WITH A
            POSSIBLE ENTRAPMENT. POPLAR CORNER CHURCH STEEPLE BLOWN
            OFF.

1124 PM     TSTM WND DMG     2 S FAIRVIEW            35.73N 88.85W
04/25/2011                   MADISON            TN   EMERGENCY MNGR

            TREES DOWN AT THE HWY 45 BYPASS AND HIGHLAND AVENUE NEAR
            PORTER CABLE.

1142 PM     TSTM WND DMG     SHARON                  36.23N 88.82W
04/25/2011                   WEAKLEY            TN   PUBLIC

            SEVERAL TREES DOWN.

&&

RRH
Local storm report, Apr 26, 12:06 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     BROWNSVILLE             35.59N 89.25W
04/25/2011                   HAYWOOD            TN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN AND BLOCKING INTERSTATE 40 IN
            HAYWOOD COUNTY BETWEEN MILE MARKERS 41 THROUGH 63.

&&

RRH
Local storm report, Apr 26, 12:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     1 ENE DYERSBURG         36.04N 89.36W
04/25/2011                   DYER               TN   PUBLIC

            A WOODEN PORCH WAS TORN FROM A HOUSE...SHINGLES ALSO
            BLOWN OF HOUSE.

1130 PM     TSTM WND DMG     TRENTON                 35.97N 88.94W
04/25/2011                   GIBSON             TN   PUBLIC

            TREES DOWN ON HWY 104...MILAN HIGHWAY...NEAR THE TOWN OF
            TRENTON.

1136 PM     TSTM WND DMG     MILAN                   35.92N 88.75W
04/25/2011                   GIBSON             TN   TRAINED SPOTTER

            LARGE TREES DOWN ON THE SOUTH SIDE OF TOWN.

1235 AM     FUNNEL CLOUD     TOCCOPOLA               34.26N 89.23W
04/26/2011                   PONTOTOC           MS   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED NEAR TOCCAPOLA.

&&

RRH
Local storm report, Apr 26, 12:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TSTM WND DMG     3 SE TRENTON            35.94N 88.90W
04/25/2011                   GIBSON             TN   PUBLIC

            PUBLIC REPORTS DOWNED TREES BLOCKING OLD JACKSON ROAD
            NEAR TRENTON.

1130 PM     TSTM WND GST     JACKSON                 35.63N 88.83W
04/25/2011  E70.00 MPH       MADISON            TN   BROADCAST MEDIA

            ESTIMATED WIND SPEED. LARGE TREES AND POWER LINES DOWN ON
            N. HIGHLAND AVE NEAR NORTHSIDE HIGH SCHOOL. TREES AND
            POWER LINES ALSO DOWN AT THE INTERSECTION OF EAST FOREST
            AVE AND N. HIGHLAND AVE.

1130 PM     TSTM WND DMG     JACKSON                 35.63N 88.83W
04/25/2011                   MADISON            TN   EMERGENCY MNGR

            A NURSING HOME IN JACKSON SUSTAINED DAMAGE WITH TREES
            DOWN ON BUILDING. EVACUATIONS IN PROGRESS.

1206 AM     TSTM WND DMG     4 S PARIS               36.24N 88.31W
04/26/2011                   HENRY              TN   EMERGENCY MNGR

            UTILITY POLE ON A HOUSE ON SPRINGHILL ROAD.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:15 PM CDTRiver Flood WarningMEGLowndes, Monroe7 days
Apr 25, 9:33 PM CDTFlash Flood WarningMEGTunica3 hr
Apr 25, 9:35 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica55 min
Apr 25, 9:44 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tunica61 min
Apr 25, 10:16 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica59 min
Apr 25, 10:18 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Tate, Tunica57 min
Apr 25, 10:58 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tate, Tippah, Union62 min
Apr 25, 11:01 PM CDTSevere Thunderstorm WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Union and 1 more59 min
Apr 25, 11:59 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lafayette, Lee, Prentiss and 3 more76 min
Apr 26, 12:01 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more59 min
Apr 26, 12:09 AM CDTTornado WarningMEGAlcorn, Tippah, Tishomingo36 min
Apr 26, 12:14 AM CDTTornado WarningMEGAlcorn, Lee, Prentiss, Tippah, Union31 min
Apr 26, 12:16 AM CDTTornado WarningMEGLafayette, Pontotoc, Union29 min
Apr 26, 12:24 AM CDTTornado WarningMEGCalhoun, Lafayette, Pontotoc36 min
Apr 26, 12:41 AM CDTTornado WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Union19 min
Apr 26, 3:18 AM CDTFlash Flood WarningMEGCoahoma, Panola, Quitman, Tate, Tunica3 hr
Apr 26, 6:32 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica30 min
Apr 26, 1:30 PM CDTRiver Flood WarningMEGLafayette43 hr
Apr 26, 4:13 PM CDTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more13 hr
Apr 26, 5:06 PM CDTTornado WarningMEGCoahoma54 min
Apr 26, 5:26 PM CDTFlash Flood WarningMEGCoahoma, Tunica6 hr
Apr 26, 5:32 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall43 min
Apr 26, 5:52 PM CDTTornado WarningMEGCoahoma, Quitman, Tunica53 min
Apr 26, 6:02 PM CDTTornado WarningMEGTunica58 min
Apr 26, 6:15 PM CDTTornado WarningMEGCoahoma, Panola, Quitman, Tallahatchie60 min
Apr 26, 6:34 PM CDTTornado WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica56 min
Apr 26, 6:46 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall59 min
Apr 26, 6:52 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica38 min
Apr 26, 6:56 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica6 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.